Hail, Howard
- When
- June 2, 4:20 PM CST
- Where
- Howard County, 1 mi N of Cresco
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.395, -92.120
An isolated severe thunderstorm produced penny size hail near Cresco, as reported by the public.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
An isolated severe thunderstorm produced penny size hail near Cresco, as reported by the public.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 2, 2:03 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 303 PM CDT SAT JUN 2 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT FORECAST CONCERN IS ON SEVERE WEATHER POTENTIAL THIS EVENING...THEN PRECIPITATION CHANCES THROUGH THE PERIOD WITH THE EVOLUTION OF THE SLOW MOVING UPPER LOW. 18Z SURFACE ANALYSIS SHOWS LOW PRESSURE LOCATED OVER SOUTHWEST MINNESOTA...WITH WEAK FRONTAL BOUNDARY EXTENDING OVER CENTRAL MINNESOTA AND THEN BACK SOUTH INTO EASTERN IOWA. VISIBLE SATELLITE IMAGERY SHOWS CUMULUS IN THE DRY SLOT FROM CENTRAL IOWA INTO CENTRAL MINNESOTA. RADAR MOSAIC SHOWS THUNDERSTORMS DEVELOPING FROM NORTH CENTRAL IOWA...INTO CENTRAL MINNESOTA IN AREA OF STRONGER INSTABILITY. THE RUC ANALYZES A POCKET OF STRONGER INSTABILITY OVER SOUTHEAST MINNESOTA AND NORTHERN IOWA WITH SURFACE BASED CAPE VALUES FROM 1000 TO 1500 J/KG. MEANWHILE SHORTWAVE ROTATING THROUGH NORTHWEST IOWA ASSISTING IN THE VERTICAL MOTION FIELDS IN VICINITY OF DEVELOPING CONVECTION. 12Z MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL PATTERN THROUGH THE FORECAST PERIOD. VERTICALLY STACKED UPPER LOW OVER MINNESOTA WILL SLOWLY MOVE EASTWARD TO NEAR LA CROSSE BY 12Z SUNDAY AND INTO EASTERN WISCONSIN BY 00Z MONDAY. IN THE NEAR TERM...EXPECT CONVECTION TO CONTINUE TO DEVELOP AHEAD OF THE UPPER LOW THIS AFTERNOON AND THEN DECREASE LATER THIS EVENING AS INSTABILITY WANES. SEVERE THREAT LOOKS TO BE MAINLY LARGE HAIL AND WIND...ALTHOUGH ISOLATED TORNADOES MAY BE POSSIBLE EARLY THIS EVENING. (SEE HAZARDOUS WEATHER OUTLOOK FOR THE DETAILS). WILL HAVE HIGHER POPS THIS EVENING...THEN TAPER OFF LATER TONIGHT AS INSTABILITY WANES. WITH SYSTEM MOVING ACROSS THE FORECAST AREA SUNDAY AND GIVEN WHATS HAPPENING TODAY UNDER THE LOW ACROSS MINNESOTA WILL CONTINUE THE HIGHER POPS. INSTABILITIES WITH THE CLOUDS WILL BE RATHER LOW AND THUS NOT EXPECTING ANY TYPE OF SEVERE WEATHER...AS SYSTEM WILL BE OFF TO OUR EAST DURING THE PEAK HEATING OF THE AFTERNOON. WRAP AROUND MOISTURE WILL CONTINUE BEHIND LOW AS IT MOVES EASTWARD AND WEAKENS SUNDAY NIGHT AND MONDAY WITH WEAK IMPULSES ROTATING AROUND THE MAIN SYSTEM AND THUS WILL TAPER POPS OFF SUNDAY NIGHT WITH LOWER END POPS FOR MONDAY. WEAK HIGH PRESSURE NOSES INTO THE AREA ON TUESDAY WITH ITS MAIN EFFECTS BEING FELT ACROSS THE WESTERN ZONES. RESIDUAL MOISTURE ACROSS THE FAR EAST MAY RESULT IN A FEW SHOWERS AND THUS HAVE KEPT THE LOWER POPS IN FOR THOSE AREAS. LATER FORECASTS WILL HAVE TO MONITOR TO POSSIBLY REMOVE THEM IF HIGH BUILDS FARTHER EAST. TEMPERATURES WILL BE ON THE COOLER SIDE OVER THE NEXT SEVERAL DAYS. HAVE UNDERCUT GUIDANCE VALUES FOR HIGHS SUNDAY GIVEN AMOUNT OF CLOUDS AND SHOWERS EXPECTED. OTHERWISE AND COOL AND WET PERIOD EXPECTED THROUGH MICH OF THIS FORECAST TIME FRAME. .LONG TERM...WEDNESDAY THROUGH SATURDAY MEDIUM RANGE MODELS COMING INTO BETTER AGREEMENT FOR THE PERIOD. SOME MINOR TIMING DIFFERENCES STILL OCCURRING WITHIN THE FAST FLOW THAT WILL DOMINATE THE PERIOD. BOTH THE 00Z ECMWF AND 06Z GFS SHOW A RATHER POTENT SHORTWAVE ROTATING OUT OF THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS AT THE BEGINNING OF THE PERIOD. STRENGTHENING SURFACE LOW MOVES OUT INTO THE NORTHERN PLAINS ON THURSDAY WITH WARM FRONT EXTENDING INTO THE GREAT LAKES REGION AND TRAILING COLD FRONT INTO THE CENTRAL AND SOUTHERN PLAINS. WARM ADVECTION AHEAD OF APPROACHING SYSTEM WILL RESULT IN PRECIPITATION CHANCES FROM WEDNESDAY AFTERNOON INTO FRIDAY AS ENTIRE SYSTEM PUSHES EASTWARD. LOOKS AS THOUGH SYSTEM WILL PUSH THROUGH LATER FRIDAY AND INTO SATURDAY WITH FRONTAL BOUNDARY LAYING UP TO THE SOUTH OF THE AREA. MINOR DIFFERENCES WITH FRONTAL POSITIONS AND TIMING WILL BE HARD TO ADD ANY SPECIFICITY TO FORECAST GRIDS. GIVEN STRENGTH OF SYSTEM AND MODEL PROGGED WIND PROFILES COULD SEE SOME SEVERE WEATHER WITH THIS SYSTEM AND THIS IN LINE WITH SPCS DAYS 4-8 SEVERE WEATHER OUTLOOK. RABERDING && .AVIATION... SCATTERED TO NUMEROUS CONVECTION IS EXPECTED THROUGH 00Z SUNDAY ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND THROUGH 02Z SUNDAY ACROSS WESTERN WISCONSIN. AS THE UPPER LEVEL LOW MOVES SLOWLY EAST ACROSS THE UPPER MISSISSIPPI RIVER VALLEY TONIGHT...CEILINGS WILL LIKELY LOWER INTO THE 1500 TO 3000 FOOT RANGE. THIS WILL LIKELY OCCUR BETWEEN 06Z AND 12Z SUNDAY. THESE LOW CEILINGS WILL LIKELY LINGER THROUGH THE DAY SUNDAY. && BOYNE .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 452 PM CDT SAT JUN 2 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-031000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 452 PM CDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY DURING THE EVENING. THERE IS THE POTENTIAL FOR ISOLATED STORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH A FUNNEL CLOUD OR BRIEF TORNADO CANNOT BE RULED OUT. THE MAIN THREAT TIME SHOULD BE UNTIL ABOUT 8 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWER AND THUNDERSTORM CHANCES WILL PERSIST ON SUNDAY...LINGERING INTO NEXT WEEK AS THE WEATHER PATTERN REMAINS VERY UNSETTLED. THE POTENTIAL FOR SEVERE WEATHER ON SUNDAY LOOKS MINIMAL...BUT ITS TOO EARLY TO DISCERN THE SEVERE WEATHER CHANCES FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS THIS EVENING... SO SPOTTER GROUPS SHOULD KEEP MONITORING THE LATEST FORECASTS. SPOTTER ACTIVATION SHOULD NOT BE NECESSARY SUNDAY OR MONDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/THOMPSON
The La Crosse radar (KARX), 89 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29752.